I have had MAV for over 5 years. Recently I have have had several episodes where all of a sudden everything will just start spinning for a good few secs sometimes longer followed by a banging head. I am worried that I might be on the cusp of relapsing and wondered if anyone else has these episodes? I am wondering if I need to increase my meds.
Hi. Yep. I’ve had full on rotary vertigo for prolonged periods over many years. It’s all part of MAV in my case. I assume you haven’t experienced it before. If that’s the case it’s going to be a bit of a shock. As you’ve had MAV for years you know it’s very Up and Down. It varies and regularly morphs so symptom changes do occur. I don’t know your situation but I’m pretty well medicated and that keeps the true vertigo at bay almost always. When it does occur it’s a signal to me that I’m on the verge of an acute attack. Upping meds at that point would be too late to prevent it happening. Relapses with MAV do occur. Medics measure preventatives successful if they reduce attacks, duration and frequency by 50%. They aren’t expecting them to stop everything for ever. In practice most people, me included, gain alot more benefit than that once on tolerated meds for sufficient time. I’m not a medic so I cannot advise whether you should increase your level of medication. It may pay to tighten up on diet, lifestyle changes etc to see if you can come up with some idea of a probable cause. Helen
Thanks for your helpful reply. I have had episodes of full on vertigo in the past which has lead to a relapse. My diet is brilliant at the moment but work is stressful, maybe it’s that. Sometimes I struggle to put it down to anything!
Sounds like nystagmus to me. VRT might be helpful if you’re otherwise under control with diet, lifestyle and/or medications.
I transitioned through a phase of that, lasted for about 1-1.5 years, then stopped and hasn’t happened since.
I think it was just one of those “phases” I went through before ultimately getting better. Don’t panic.
Thank you! That’s made me feel better.